| Home | Article Database | Resources | Tools & Just for Fun | Search HY |

Ask the Medical Expert Archives 2000-2004

Expert Home  |  Archives by Date  |  Search Expert Archives  |  For Professionals  |  For Consumers


Estrogen/Progesterone Hair Loss
November 2001

Q. Can either estrogen or progesterone cause sleep loss and hair loss? I have been taking Cenestin for some time and recently added progesterone. I also take synthroid. Should I cut the amount of estrogen I'm taking?

A. You are taking 3 different hormones, so finding the right dose and combination can take some doing. The female hormones indeed can cause changes in hair growth rates and therefore a change in hair thickness and texture. And all of these medications can affect mood and sleep patterns. Let your doctor know about these symptoms so the correct treatment can be determined. Do not attempt to change the dosage on your own.

http://www.nlm.nih.gov/medlineplus/druginfo/estrogenssystemic202226.html#SXX18

http://www.familydoctor.org/healthfacts/359/9.html

http://www.fda.gov/cder/news/cenestin/qa.htm

Disclaimer Back to Ask the Medical Experts